Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 68, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 10, 2009, 5:45 PM CDT for 4 counties in Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 10, 2009, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Cleburne County, AL, Etowah County, AL, St. Clair County, AL
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:06 PM CDT | HAIL 1 | N Jacksonville, AL | REPORTED BY ANIMAL CONTROL OFFICER |
| Apr 10, 6:15 PM CDT | HAIL 1.25 | 1 Ne Jacksonville, AL | HALF DOLLAR SIZE HAIL WAS OBSERVED NORTHEAST OF JACKSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 10, 2:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 102245
TORBMX
ALC015-029-055-115-102345-
/O.NEW.KBMX.TO.W.0068.090410T2245Z-090410T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHEASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
NORTHERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...PIEDMONT...JACKSONVILLE...
NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
SOUTH CENTRAL ETOWAH COUNTY IN NORTHEAST ALABAMA...
THIS INCLUDES THE CITY OF MARKTON...
* UNTIL 645 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MARKTON...
MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES NORTH OF WEAVER BY 605 PM CDT...
JACKSONVILLE BY 610 PM CDT...
PIEDMONT BY 620 PM CDT...
MARS HILLS BY 635 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3379 8609 3390 8610 3396 8561 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2246Z 263DEG 38KT 3384 8605
$$5 follow-up statements
000
WWUS54 KBMX 102257
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT FRI APR 10 2009
ALC055-102307-
/O.CAN.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
ETOWAH AL-
557 PM CDT FRI APR 10 2009
...THE TORNADO WARNING FOR SOUTH CENTRAL ETOWAH COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2257Z 270DEG 42KT 3386 8588
$$
ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
557 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
JACKSONVILLE...MOVING EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
JACKSONVILLE BY 605 PM CDT...
PIEDMONT BY 615 PM CDT...
LIBERTY HILL BY 620 PM CDT...
OAK LEVEL AND BORDEN SPRINGS BY 625 PM CDT...
MARS HILLS...9 MILES NORTH OF MUSCADINE AND 9 MILES NORTH OF
FRUITHURST BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2257Z 270DEG 42KT 3386 8588
$$
STEFKOVICH000
WWUS54 KBMX 102304
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT FRI APR 10 2009
ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
604 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JACKSONVILLE...
MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
JACKSONVILLE BY 610 PM CDT...
PIEDMONT BY 625 PM CDT...
LIBERTY HILL BY 630 PM CDT...
OAK LEVEL BY 635 PM CDT...
BORDEN SPRINGS AND 9 MILES NORTH OF FRUITHURST BY 640 PM CDT...
MARS HILLS AND 9 MILES NORTH OF MUSCADINE BY 645 PM CDT...
LAT...LON 3381 8594 3390 8593 3395 8561 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2304Z 269DEG 31KT 3386 8583
$$
STEFKOVICH000
WWUS54 KBMX 102310
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
610 PM CDT FRI APR 10 2009
ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
610 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LIBERTY HILL...OR
NEAR PIEDMONT...MOVING EAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
OAK LEVEL AND BORDEN SPRINGS BY 620 PM CDT...
MARS HILLS AND 8 MILES NORTH OF FRUITHURST BY 625 PM CDT...
8 MILES NORTH OF MUSCADINE BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT FRIDAY EVENING FOR NORTHEASTERN ALABAMA.
&&
LAT...LON 3379 8577 3391 8579 3395 8554 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2311Z 270DEG 46KT 3385 8564
$$
STEFKOVICH000
WWUS54 KBMX 102324
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CDT FRI APR 10 2009
ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
624 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LIBERTY HILL...OR
7 MILES SOUTHEAST OF PIEDMONT...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MARS HILLS AND 9 MILES NORTH OF MUSCADINE BY 630 PM CDT...
LAT...LON 3379 8577 3391 8579 3395 8554 3395 8552
3394 8549 3395 8549 3396 8539 3370 8534
TIME...MOT...LOC 2325Z 267DEG 36KT 3386 8548
$$
STEFKOVICH000
WWUS54 KBMX 102331
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT FRI APR 10 2009
ALC015-029-102345-
/O.CON.KBMX.TO.W.0068.000000T0000Z-090410T2345Z/
CLEBURNE AL-CALHOUN AL-
631 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN CALHOUN AND NORTHEASTERN CLEBURNE COUNTIES...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OAK LEVEL...OR 11
MILES SOUTHEAST OF PIEDMONT...MOVING EAST AT 40 MPH.
LAT...LON 3370 8534 3378 8552 3392 8565 3393 8563
3393 8556 3395 8552 3394 8549 3395 8549
3396 8539
TIME...MOT...LOC 2331Z 267DEG 33KT 3386 8544
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:10 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 10, 3:10 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT FRI APR 10 2009 .DISCUSSION... NOT MANY CHANGES TO PREVIOUS FORECAST PACKAGE. PARTS OF NE CWA UNDER A HIGH RISK FROM SPC WITH REMAINDER OF AREA UNDER MDT RISK. RAPID DESTABILIZATION IS TAKING PLACE THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...AS THE CAP IS QUICKLY ERODING AWAY FURTHER NORTH. WILL WATCH THE CAP STAY STRONGER FURTHER SOUTH...SAY SOUTH OF I20...BUT EVENTUALLY COOLING ALOFT COMBINED WITH SURFACE HEATING AND MOISTENING WILL WIN OUT. THE OTHER QUESTIONS THAT REMAIN ARE PW VALUES FOR AREAS SOUTH OF 20. FOR NOW WE ARE LOOKING AT VALUES JUST ABOVE 1 INCH ALONG THE FRONT SUGGESTING THE CELLS WILL BECOME MORE INDIVIDUALIZED AND ISOLATED AS THE LINE PUSHES FURTHER SOUTH AND EAST. AREAS NORTH LOOK PARTICULARLY DANGEROUS AS AGAIN RAPID DESTABILIZATION IS ALLOWING CAPE VALUES TO SOAR TO JUST BELOW 3000 J/KG AND SRH VALUES ABOVE 300 BOTH IN THE 0 TO 3 KM RANGE AND 0 TO 1 KM RANGE. TORNADOES WILL BE A HIGH THREAT...WITH EVEN STRONG TORNADOES POSSIBLE ACROSS THE NORTHERN CWA. HAIL CONTINUES TO BE THE BIGGEST THREAT AS LAPSE RATES ALOFT CONTINUE TO INCREASE AND CAPE VALUES IN THE MAXIMUM HAIL GROWTH ZONE HAVE INCREASED TO NEARLY 500 J/KG...WHICH IS ABOUT THE HIGHEST IVE SEEN IN QUITE SOME TIME. IN ADDITION...VERY STRONG GRADIENT FLOW WILL CONTINUE FOR AREAS AHEAD OF THE FRONT... POTENTIALLY RESULTING IN SOME TREES GOING DOWN. DUE TO ORIENTATION OF STORMS (NE-SW)...EXPECT SEVERE WEATHER TO CONTINUE FOR AREAS EAST OF I-65 AND SOUTH OF I-20 UNTIL THE 02-04Z TIMEFRAME WITH THE LINE MOVING INTO GA AFTER THAT TIME. CALM AND COOLER ON SATURDAY WITH NEXT SYSTEM AFFECTING REGION AS EARLY AS 00Z SUNDAY IN WESTERN SECTIONS AND ACROSS REMAINDER OF STATE AFTER 06Z. TUE AND WED WILL HAVE NEAR NORMAL TEMPS WITH ANOTHER ROUND OF STORMS LATE IN WEEK. LAWS/STEFKOVICH && .AVIATION...18Z TAF DISCUSSION. BRISK SOUTH TO SOUTHWEST WINDS WILL GUST TO OVER 25 KNOTS AS COLD FRONT ADVANCES INTO AREA THIS AFTERNOON. PREVAILING CIGS 3-4 THOUSAND FEET THIS AFTERNOON AND EVENING WILL LOWER BRIEFLY TO MVFR OR LOWER WHERE THUNDERSTORMS OCCUR. GREATEST THREAT FOR STORMS WILL BE ALONG AND JUST AHEAD OF COLD FRONT BUT CANNOT RULE OUT ISOLATED STORMS IN ADVANCE OF THE MAIN LINE. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH BEST TORNADIC THREAT AT TCL...BHM ANB AND EET MAINLY BEFORE 00Z. OTHERWISE MAIN THREAT WOULD APPEAR TO BE LARGE HAIL AND STRONG STRAIGHT LINE WINDS. 23Z-04Z TSTMS SHOULD BE MAINLY EAST OF THE I65 CORRIDOR. CDFNT CURRENTLY NR JAN TO TUP LINE SHOULD BE NEAR TCL 21Z...BHM AND EET ARND 22Z...ANB BY 00Z...MGM 02-03Z AND TOI ARND 04Z. WINDS WILL SHIFT TO MORE WESTERLY DIRECTION BEHIND THE FRONT AND GRADUALLY DIMINISH TO 10 KNOTS OR LESS AFTER 02Z. MAY BE SOME BRIEF CLEARING OR DECREASE IN CLOUDS BETWEEN 02Z AND 08Z BUT EXPECT LOW CLOUDS 15-25 HUNDRED FEET TO DEVELOP AFTER THAT TIME AND PERSIST THROUGH MUCH OF SATURDAY MORNING. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 67 42 68 56 / 30 10 10 10 70 ANNISTON 52 67 46 69 60 / 30 10 10 10 70 BIRMINGHAM 51 66 46 70 61 / 20 10 10 20 70 TUSCALOOSA 52 69 45 70 63 / 20 10 10 30 70 CALERA 53 67 47 69 60 / 20 10 10 20 70 AUBURN 56 71 48 72 57 / 30 10 10 10 70 MONTGOMERY 56 74 47 74 60 / 20 10 10 20 70 TROY 57 75 49 75 60 / 30 10 10 20 50 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR ALL COUNTIES UNTIL 7 PM TODAY.
Hazardous weather outlook, Apr 10, 1:04 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT FRI APR 10 2009 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT FRI APR 10 2009 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS NORTH ALABAMA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL ALABAMA. LARGE HAIL...TORNADOES...AND DAMAGING WINDS ARE ALL POSSIBLE WITH THESE STORMS. FOR AREAS ALONG AND NORTH OF A LINE FROM AUBURN...TO ALABASTER...TO REFORM...THERE WILL BE A POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS WITH STRONG TORNADOES AND VERY LARGE HAIL. FOR AREAS SOUTH OF THIS LINE...ISOLATED SEVERE STORMS ARE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END WITH A COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND THIS EVENING. THE FRONT WILL BE LOCATED NEAR A LINE FROM SELMA TO ANNISTON BY AROUND 7 PM. IN ADDITION TO THE SEVERE THUNDERSTORMS...STRONG STRAIGHT LINE WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL LAST THROUGH THE AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY KNOCK A FEW TREES DOWN OR BREAK SOME LIMBS. SECURE ALL OUTDOOR FURNITURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY...AS A COLD FRONT PUSHES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED INTO THE EVENING AND POSSIBLY AGAIN ON MONDAY. 75/LINHARES
In the hours before
Local storm report, Apr 10, 4:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG SNEAD 34.12N 86.40W
04/10/2009 BLOUNT AL EMERGENCY MNGR
STRUCTURE DAMAGED ON HWY 278 IN SNEAD. EXTENT OF DAMAGE
UNKONOWN AT THIS TIME.
&&
KSUMRALLLocal storm report, Apr 10, 5:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL N FOSTERS CROSS ROADS 33.42N 85.56W
04/10/2009 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
STARTED AS PEA, PROGRESSED TO QUARTER SIZED AT THE VFD.
&&
KSUMRALLLocal storm report, Apr 10, 5:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
516 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL CHILDERSBURG 33.28N 86.35W
04/10/2009 E0.25 INCH TALLADEGA AL EMERGENCY MNGR
&&
KSUMRALLLocal storm report, Apr 10, 5:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL NW LINEVILLE 33.31N 85.75W
04/10/2009 E1.00 INCH CLAY AL EMERGENCY MNGR
IN THE DELTA COMMUNITY.
&&
KSUMRALLLocal storm report, Apr 10, 5:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL NEWELL 33.44N 85.40W
04/10/2009 E1.75 INCH RANDOLPH AL EMERGENCY MNGR
&&
KSUMRALLLocal storm report, Apr 10, 5:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL GADSDEN 34.01N 86.01W
04/10/2009 E1.75 INCH ETOWAH AL EMERGENCY MNGR
AT THE EMA OFFICE DOWNTOWN.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:20 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 40 min |
| Apr 10, 3:50 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 10, 4:00 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 45 min |
| Apr 10, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 35 min |
| Apr 10, 4:46 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 44 min |
| Apr 10, 5:40 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Apr 10, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 28 min |
| Apr 10, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 24 min |
| Apr 10, 12:35 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 hr |
| Apr 10, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 45 min |
| Apr 10, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 51 min |
| Apr 10, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 16 min |
| Apr 10, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Apr 10, 3:18 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 24 min |
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 30 min |
| Apr 10, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 42 min |
| Apr 10, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 41 min |
| Apr 10, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 52 min |
| Apr 10, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Etowah, St. Clair | 34 min |
| Apr 10, 4:11 PM CDT | Tornado Warning | BMX | Blount, Etowah | 34 min |
| Apr 10, 4:15 PM CDT | Tornado Warning | BMX | Cherokee | 45 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 47 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 20 min |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 44 min |
| Apr 10, 4:35 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 40 min |
| Apr 10, 4:42 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 48 min |
| Apr 10, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Talladega | 47 min |
| Apr 10, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 48 min |
| Apr 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Clay, St. Clair, Shelby, Talladega | 44 min |
| Apr 10, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 41 min |
| Apr 10, 5:09 PM CDT | Tornado Warning | BMX | Clay, Cleburne, Randolph | 29 min |
| Apr 10, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 48 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 61 min |
| Apr 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 41 min |
| Apr 10, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 23 min |
| Apr 10, 5:38 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 52 min |
| Apr 10, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 46 min |
| Apr 10, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 21 min |
| Apr 10, 6:00 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Shelby, Talladega | 60 min |
| Apr 10, 6:02 PM CDT | Tornado Warning | BMX | Chilton, Coosa, Tallapoosa | 58 min |
| Apr 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Coosa, Randolph, Talladega, Tallapoosa | 60 min |
| Apr 10, 6:24 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Perry | 51 min |
| Apr 10, 6:32 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 28 min |
| Apr 10, 6:55 PM CDT | Tornado Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 65 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Elmore, Tallapoosa | 63 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.